Alert archive / Tennessee / Freeze Warnings in 2017

Freeze Warning 4, NWS Nashville, TN

March 13, 201738 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Mar 13, 2017, 3:06 PM CDT for 38 counties in Tennessee. It took effect at Mar 14, 2017, 7:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 3:06 PM CDT (20:06 UTC)
In effect from
Mar 14, 2017, 7:00 PM CDT
Expired
Mar 15, 2017, 10:00 AM CDT
In force
15 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS74 KOHX 132006
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
306 PM CDT Mon Mar 13 2017

...Freeze Warning Tuesday Night Through Wednesday Morning...

.Northwesterly flow aloft and a surface high just to the 
northwest of Middle TN will usher in colder air overnight Tuesday 
night. Temperatures will dip down to near 20 degrees west of the
Cumberland Plateau and into the teens on the Plateau. 

Temperatures will warm during the day on Wednesday, but drop into
the 20s again Wednesday night. These two back to back nights of
hard freezes will impact any outdoor vegetation that has already
started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-142200-
/O.NEW.KOHX.FZ.W.0004.170315T0000Z-170315T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
306 PM CDT Mon Mar 13 2017

...FREEZE WARNING IN EFFECT FROM 7 PM TUESDAY TO 10 AM CDT
WEDNESDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 7 PM Tuesday to 10 AM CDT
Wednesday. 

* TEMPERATURE...Temperatures will drop into the teens on the
  Cumberland Plateau and near 20 degrees elsewhere.

* IMPACTS...Sensitive plants should be protected. Also, proper
  shelter needs to be provided for outdoor animals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

11
3 follow-up statements
323 
WWUS74 KOHX 140814
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
314 AM CDT Tue Mar 14 2017

...A Freeze Warning Remains in Effect for Tonight...

.Northwesterly flow aloft and a surface high just to the northwest
of Middle TN will usher in a very cold air mass tonight. Temperatures
will dip down to near 20 degrees west of the Cumberland Plateau 
and into the teens on the Plateau.

Temperatures will warm back above freezing during the day on 
Wednesday, but drop into the 20s again Wednesday night. These two 
back-to-back nights of hard freezes will impact any outdoor 
vegetation that has already started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-142200-
/O.CON.KOHX.FZ.W.0004.170315T0000Z-170315T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
314 AM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* TEMPERATURE...Temperatures will drop into the teens on the 
  Cumberland Plateau and near 20 degrees elsewhere. 

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

27
973 
WWUS74 KOHX 142038
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
338 PM CDT Tue Mar 14 2017

...A Freeze Warning Remains in Effect for Tonight...

.Northwesterly flow aloft and a surface high just to the
northwest of Middle TN will usher in a very cold air mass
tonight. Temperatures will dip down to near 20 degrees west of
the Cumberland Plateau and into the teens on the Plateau.

Temperatures will warm back above freezing during the day on
Wednesday, but drop into the 20s again Wednesday night. These two
back-to-back nights of hard freezes will impact any outdoor
vegetation that has already started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-151500-
/O.CON.KOHX.FZ.W.0004.170315T0000Z-170315T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
338 PM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* TEMPERATURE...Temperatures will drop into the teens on the 
  Cumberland Plateau and near 20 degrees elsewhere. 

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
765 
WWUS74 KOHX 150723
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
223 AM CDT Wed Mar 15 2017

...A Freeze Warning remains in effect for this Morning... 
...A Freeze Warning is now in effect for Tonight...

.Northwesterly flow aloft and a surface high over Middle TN has 
ushered in a very cold air mass. Temperatures have fallen well 
into the 20s with a few teens on the Cumberland Plateau this
morning. Most will recover back above freezing around 10 am this
morning.  

Similar temperatures are expected tonight. These two 
back-to-back nights of hard freezes will impact any outdoor 
vegetation that has already started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-151500-
/O.NEW.KOHX.FZ.W.0005.170316T0200Z-170316T1500Z/
/O.CON.KOHX.FZ.W.0004.000000T0000Z-170315T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
223 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT 
THURSDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 9 PM CDT tonight until 10 AM CDT
Thursday.

* TEMPERATURE...Temperatures will drop into the teens on the
  Cumberland Plateau and low 20s elsewhere. 

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

27

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 13, 12:51 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 13, 12:51 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1251 PM CDT Mon Mar 13 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Weak sfc low/inverted trough is currently centered over central MO
with a band of precipitation entering our NW. Temperature at CKV
is 3 C. The precipitation should mainly be rain even though a
rain/snow mix could be possible over the next hour in the far
northwest if precip rates are high enough. HRRR shows rain
spreading into the Nashville metro area by early to mid
afternoon. QPF should be greatest south of I-40 today. With
southerly winds ahead of the precipitation, temperatures have
already recovered into the low 40s for the majority of the area
despite the cloud cover. Current high temperatures in the mid to
upper 40s are on track. Only adjusted late morning pops to align
with radar trends and hourly temperatures.

&&

.AVIATION...
18Z TAF DISCUSSION.

Sfc low/ upper trough axis will swing through Middle TN this
afternoon and evening leading to some showers and MVFR cigs. Vis
upstream of Middle TN terminals have stayed 6SM or better. A
couple of lingering showers are possible at CKV and BNA but better
chance of lingering moisture will be at CSV. There is the
possibility of some flurries or light snow showers at CSV after
midnight. Cigs should stay IFR/MVFR throughout the taf period but
improve to around 2500 ft at BNA and CKV at the end of the period.
Winds will turn to the NW tonight around 10 kts and become gusty
by mid morning tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Reagan
Hazardous weather outlook, Mar 13, 7:13 AM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
713 AM CDT Mon Mar 13 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-141215-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
713 AM CDT Mon Mar 13 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Frigid temperatures are expected Tuesday night and Wednesday
night. Lows will fall well into the 20's, with teens in some
areas. Hard Freeze Warnings will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

Nearby

Freeze Warnings in Tennessee, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.